off metformin and cramping badly
5 Replies
HotRodGurl - September 30

Ok, I have a question that many of you perhaps could answer, I started Provera on the 1st of Sept. finish on 10th, had normal period on 14th finished on the 19th, but on the 18th I started clomid 100mgs. finish it on the 22nd. The whole time I was taking 1000-1500mgs. of metformin. up until 4 days ago. DH and I BD'ed everyday almost for about a week like starting the first day I had my clomid and been BD'ing off and on but slowed down some here lately. I have taken 2 pg test both neg. took one today neg. But, for the past 4 days I have been having these horrible cramps and I don't know if it is normal or not. I told my dr. and he said I shouldn't be cramping and wanted me to up my dosage of metformin to 2500 mgs. a day and my husband doesn't want me to take it since it's making me sick and feel like cramp and I lost my appetite, like I went 2 days with nothing to drink nor eat I forced myself to eat a peanut butter sandwhich and a 7-up. I just feel queasy all the time and I know it's a side effect of the meds. but I've been taking them for a month now. but when I stop the metformin 4 days ago I'm not queasy anymore but, I've cramping more than I was while taking them. DH keeps telling me I'm preggo. I just roll my eyes but, I was wondering if any of you had experienced this before? AF isn't supossed to be here until the 14th but, if she doesn't come I don't know what to do. I feel better off the metformin then I did on it the only thing is I'm cramping all day and it didn't start really until after the stop the pills. Dr. can't explain why I am doing this. He refuses to give me my 21st day cycle check up (progestrone level check)but I'm walking in anyways on Oct. 4th because maybe if I am preggo it will show up on blood work and not yet on urine. I'm seriously thinking of changing doctors. I just wanted to know what you guys think, if you have no answers then fine just empathize or something...anything right now is very appreciated.


bump - October 2



Sara - October 2

Hi, my ob/gyn prescribed me Metformin 1500mg but I could only take 1000mg b/c of the side effects. If I were you I wouldn't stop the Metformin. Take 500mg for a couple of days then gradually increase your dose. A lot of people don't get the side effects doing it this way. As for the cramping it could be a number of things. Good luck, I hope you get your BFP.


Sara - October 2

hi again, I would also take Metformin on a full stomach if you havn't been doing that.


HotRodGurl - October 2

Hi, If I have already been taking 1500 mgs. a day do you suggest, Sara that I could instead of jumping from 1500 to 2500 to just go from 1500 to 2000 to 2500? Because my dr. told me that the more you take the less the side effects but I find it hard to believe. I also have been taking them on a full stomach my dad takes around the same dosage 1500, and he gets kind of the same side effects but he takes them for diabetes. How long do the side effects last anyways? I have been on this for almost over amonth now and here lately I've been off of them for about 4 or 5 days and all I've been doing is cramping real bad and my boobs have been pinching in them off and on through the day. I'm walking in on the 4th for a blood test and I'm gonna ask them if the can give me a pg test through my blood instead of urine because I think my cycle should start again on the 14th of this month but now I'm not sure considering I'm not gonna take provera again...that would mean my cycle is about 30-32 days. Which I think is okay. Now if I don't start and they found out I'm not pregnant then I guess I'll have to go back to provera but I'm not sure how long I should wait after my period has past to see if I'm gonna need Provera again....any suggestions? (btw, thanks for responding)


stef - October 3

my last period was aug 19th. that was induced from provera on the 11th of aug. i started taking metformin 500mg once a day the 30th of aug. I'm now 6w and 3days prego. I cramped really bad about a week or week 1/2 before my period started. my breast got sore ect. I even spotted that week. The fourth week when i tested if i was pregnant on the 17th it was negative and on the 25 it was positve. sicne then i've taken 3 tests all positive. i wouldnt get off that medication b/c if you are pregnant it can cause a m/c. I'm still on my meds.



New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?